MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G56435
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).Occupation = non-healthcare professional - unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, foreign matter was confirmed inside the unopened package of a fus-120035-p by the distributor.There was no contact with patients.
 
Event or Problem Description
No new information to report that was not included on the previous medwatch report.
 
Additional Manufacturer Narrative
Summary of event: as reported, foreign matter was confirmed inside the unopened package of a fus-120035-p by the distributor.There was no contact with patients.Investigation evaluation: reviews of complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The customer returned the device to cook for investigation.A physical examination of the returned device showed 1 unopened device was received.The entire package was examined and the suspected foreign matter could not be located.Upon opening the package, the foreign matter was discovered.In response to this incident, cook completed a review of the device history record (dhr).The dhr reported 3 non-conformances.Cook concluded that 2 non-conformances were not related to this incident.Although, 1 non-conformance was relevant to the reported failure mode.All non-conforming products were scrapped and there are 100% inspections to capture this non-conformance.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The complaint was confirmed based on customer testimony and investigation of the returned device.Cook has concluded that the main cause of failure is manufacturing related.A dark fiber is visible within the sealed packaging.Though there are 100% inspections in place to detect foreign matter, it is still possible for this failure to not be caught.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12149937
Report Number1820334-2021-01744
Device Sequence Number20037860
Product Code FED
UDI-Device Identifier00827002564350
UDI-Public(01)00827002564350(17)240422(10)NS13914201
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberG56435
Device Catalogue NumberFUS-120035-P
Device Lot NumberNS13914201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1